HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Vaccination & Immunization (https://www.healthboards.com/boards/vaccination-immunization/)
-   -   Tetanus Shot Side Effects (https://www.healthboards.com/boards/vaccination-immunization/633541-tetanus-shot-side-effects.html)

KDD 26 09-12-2008 04:58 AM

Tetanus Shot Side Effects
 
I was just wondering how long the discomfort at the injection site lasts. I got my shot yesturday morning. It feels like someone repeatedly punched me in the arm.

Thanks
KDD

skyy11 09-12-2008 05:30 AM

Re: Tetanus Shot Side Effects
 
I think a couple of days or so. I had a shot on Wed. and my arm is still a little sore. At least I hope it won't last any longer!

KDD 26 09-12-2008 07:29 PM

Re: Tetanus Shot Side Effects
 
Could a tetanus shot cause pain in the shoulder and neck?

I have this discomfort in those areas, but it could be from sitting on this uncomfortable stool at work all day.

KDD

weasel 12-10-2008 12:26 PM

Re: Tetanus Shot Side Effects
 
mine hurt for two weeks

NCGuy 01-16-2009 03:58 PM

Re: Tetanus Shot Side Effects
 
Most likely the discomfort in your shoulder and neck are due to other reasons. Sometimes if the shot is given high enough on your arm, your shoulder might hurt. Most of the pain is due to a stiff muscle when you get the shot but any pain you have should go away in a day or two at the most.

mygizzy 04-19-2009 07:41 AM

Re: Tetanus Shot Side Effects
 
I got my shot, Tdap because whooping cough is back ( so my doc said) on Wednesday afternoon and it was very sore for the first 3 days. It hurt to move my arm, stretch it or simply pull back on my dog's leash. 30 hours after receiving the shot I started feeling pain in my joints. My fingers, wrists, knees, ankles, my neck and also my lower back hurt alot. I then started getting "flu like" symptoms and felt tired. Later the next day is when I started to feel better from those sypmtoms and the joint pain. My injection didn't hurt nor did it burn like doc said it would. It did however feel just a bit warm in that area but I never developed a lump like some experience. I don't remember having those other issues 10 years ago when I received the shot back then. I'm wondering if it was the "extra" whooping cough shot that was in there this time. I'll have to request the next shot be given to me without the whooping cough. My doctor told me her arm was sore for a week so I would give it a few days. Mine still smarts when I stretch my arm out and its Sunday. Good luck.

NCGuy 05-23-2009 11:34 AM

Re: Tetanus Shot Side Effects
 
mygizzy, the next time you get a tetanus booster, you'll get the typical Td shot (Tetanus/Diptheria). The Tdap shot is a ONE time booster for teens and adults to give them the added protection against pertussis (whooping cough) since your last DTap was around age 7 and the pertussis immunity has waned since then. I had one less than a year ago and had no side effects but it's highly possible that the pertussis part of the vaccine did cause more discomfort than the regular Td.

apex05 07-12-2009 07:23 AM

Re: Tetanus Shot Side Effects
 
I'm getting the punched arm feeling but i'm also getting really bad cold shivers and aching flu like symptoms, i was recently diagnosed with B12 deficiency but have had a recent shot so it shouldn't be that causing it, has anyone else had these cold shivers?

janewhite1 07-12-2009 06:26 PM

Re: Tetanus Shot Side Effects
 
Some people do get fever or chills after a tetanus shot. It doesn't usually last more than a couple of days. Are you starting to feel better?

apex05 07-12-2009 08:41 PM

Re: Tetanus Shot Side Effects
 
Yeah i still feel a bit rough but the chills have mostly cleared and the arm's still sensitive to the touch but i can move it without the constant stream of swear words that the pain brought, hopefully it will be sorted when i wake up.


All times are GMT -7. The time now is 07:39 PM.